MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381023
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the insertion of the catheter as part of a ct scan, after the needle and then the catheter had been removed, it was found that the catheter had broken at its distal end.A fragment of the catheter remained in the patient¿s subcutaneous tissue; it was palpable at the puncture site and could not be removed by manual compression.The presence of the foreign body was confirmed by imaging.This incident required medical intervention to remove the fragment.Following this event, the batch in question was immediately withdrawn from use.The medical device in question could not be retrieved from the medical devices functional unit for expert analysis.Response received on mon (b)(6) 2026.Yes, the patient has suffered harm.Whilst the iv was being inserted prior to the ct scan, a section of the catheter broke off and remained in the subcutaneous tissue at the puncture site.This foreign body is palpable and has been confirmed by x-ray imaging.This incident resulted in: physical injury (presence of a subcutaneous foreign body), the need for further investigations (x-ray), additional medical care, including consultation with specialists (radiologists, surgeons/orthopaedic surgeons) and a likely procedure to remove the fragment.
 
Additional Manufacturer Narrative
Investigation summary: the reported defect could not be refuted nor confirmed in the absence of a sample.The root cause cannot be determined for an unconfirmed defect.A complaint history check was performed, and this is the 1st related complaint reported with the defect/condition of catheter broke / separated after placment with lot 5219651 regarding item #381023.Dhr number 5219651 has been reviewed.No related quality issues or process deviations were found during the manufacture of the subassembly lot and packaging line.A review of the applicable risk documents indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24932771
Report Number1710034-2026-00437
Device Sequence Number18808526
Product Code FOZ
UDI-Device Identifier00382903810239
UDI-Public(01)00382903810239(11)250807(17)280731(10)5219651
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K251654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381023
Device Lot Number5219651
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown